Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 97, NWS St. Louis, MO

June 22, 2015Adams County, Illinois; Lewis County, Marion County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 22, 2015, 8:12 PM CDT for Adams County, Illinois; Lewis County, Marion County, Missouri. It was in force for 63 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2015, 8:12 PM CDT (01:12 UTC)
Expired
Jun 22, 2015, 9:15 PM CDT
In force
63 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adams County, IL, Lewis County, MO, Marion County, MO

The radar

The St Louis radar (KLSX), 174 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 8:13 PM CDTTSTM WND DMG3 N Monticello, MOROOF PARTIALLY BLOWN OFF METAL BARN. DEBRIS LAYING IN HIGHWAY.
Jun 22, 8:36 PM CDTTSTM WND GST 602 S Loraine, IL
Jun 22, 8:38 PM CDTTSTM WND DMGMendon, ILTREE BLOWN ONTO A HOUSE
Jun 22, 8:53 PM CDTHAIL 0.251 Nw Camp Point, ILRELAYED FROM A HAM RADIO OPERATOR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 7:57 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1958 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 401 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1958 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
401 m²/s²
0-3 km storm-relative helicity
441 m²/s²
Significant tornado parameter
5.7
Supercell composite
17.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

489 
WUUS53 KLSX 230112
SVRLSX
ILC001-MOC111-127-230215-
/O.NEW.KLSX.SV.W.0097.150623T0112Z-150623T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
812 PM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
  LEWIS COUNTY IN NORTHEAST MISSOURI...
  NORTHEASTERN MARION COUNTY IN NORTHEAST MISSOURI...

* UNTIL 915 PM CDT

* AT 811 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  SOUTHWEST OF WAYLAND...AND MOVING SOUTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CANTON...QUINCY...EWING...MAYWOOD...LA GRANGE...MENDON...GOLDEN...
  CAMP POINT...MONTICELLO...MEYER...LIMA...TAYLOR...URSA...LORAINE...
  WOODVILLE...FOWLER...PALOMA...MARBLEHEAD...COATSBURG AND CHATTON.

THIS WARNING INCLUDES WAKONDA STATE PARK.

THIS WARNING ALSO INCLUDES...
INTERSTATE 172 FROM EXIT 10 TO EXIT 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4025 9150 4020 9150 4019 9091 4009 9091
      3972 9141 4020 9194 4026 9188
TIME...MOT...LOC 0112Z 307DEG 44KT 4025 9168

HAIL...<.75IN
WIND...60MPH

$$

KANOFSKY
4 follow-up statements
386 
WWUS53 KLSX 230126
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
826 PM CDT MON JUN 22 2015

ILC001-MOC111-127-230215-
/O.CON.KLSX.SV.W.0097.000000T0000Z-150623T0215Z/
ADAMS IL-LEWIS MO-MARION MO-
826 PM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MARION...EASTERN LEWIS AND ADAMS COUNTIES UNTIL 915 PM CDT...

AT 823 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANTON...AND
MOVING SOUTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. DAMAGE WAS REPORTED TO A METAL 
BARN NORTH OF MONTICELLO MISSOURI.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
QUINCY...MAYWOOD...LA GRANGE...MENDON...GOLDEN...CAMP POINT...LIMA...
TAYLOR...URSA...LORAINE...WOODVILLE...FOWLER...PALOMA...MARBLEHEAD...
COATSBURG...CHATTON...BURTON...LA PRAIRIE AND COLUMBUS.

THIS WARNING INCLUDES WAKONDA STATE PARK.

THIS WARNING ALSO INCLUDES...
INTERSTATE 172 FROM EXIT 10 TO EXIT 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4025 9150 4020 9150 4019 9091 4009 9091
      3972 9141 3999 9171 4026 9167
TIME...MOT...LOC 0126Z 307DEG 44KT 4015 9150

HAIL...<.75IN
WIND...60MPH

$$

KANOFSKY
730 
WWUS53 KLSX 230136
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
836 PM CDT MON JUN 22 2015

MOC111-127-230145-
/O.CAN.KLSX.SV.W.0097.000000T0000Z-150623T0215Z/
LEWIS MO-MARION MO-
836 PM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION AND
EASTERN LEWIS COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4019 9091 4009 9091 3976 9136 3980 9137
      3985 9144 3989 9145 3993 9142 3995 9144
      4004 9150 4007 9149 4011 9151 4019 9151
      4020 9149
TIME...MOT...LOC 0135Z 307DEG 44KT 4008 9139

$$

ILC001-230215-
/O.CON.KLSX.SV.W.0097.000000T0000Z-150623T0215Z/
ADAMS IL-
836 PM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ADAMS COUNTY
UNTIL 915 PM CDT...

AT 833 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF LA GRANGE...AND MOVING SOUTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS REPORTED DAMAGE TO A METAL BARN 
NORTH OF MONTICELLO MISSOURI.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
QUINCY...MENDON...GOLDEN...CAMP POINT...URSA...LORAINE...WOODVILLE...
FOWLER...PALOMA...MARBLEHEAD...COATSBURG...CHATTON...BURTON...LA
PRAIRIE AND COLUMBUS.

THIS WARNING ALSO INCLUDES...
INTERSTATE 172 FROM EXIT 10 TO EXIT 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4019 9091 4009 9091 3976 9136 3980 9137
      3985 9144 3989 9145 3993 9142 3995 9144
      4004 9150 4007 9149 4011 9151 4019 9151
      4020 9149
TIME...MOT...LOC 0135Z 307DEG 44KT 4008 9139

HAIL...<.75IN
WIND...60MPH

$$

KANOFSKY
790 
WWUS53 KLSX 230155
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
855 PM CDT MON JUN 22 2015

ILC001-230215-
/O.CON.KLSX.SV.W.0097.000000T0000Z-150623T0215Z/
ADAMS IL-
855 PM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ADAMS COUNTY UNTIL 915 PM CDT...

AT 853 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF CAMP POINT...AND MOVING SOUTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS REPORTED 60 MPH WIND GUSTS NEAR 
LORRAINE AND STORM DAMAGE IN MENDON.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4020 9112 4019 9112 4019 9103 4019 9091
      4009 9091 3994 9111 3996 9125 4020 9121
TIME...MOT...LOC 0155Z 307DEG 44KT 3993 9113

HAIL...<.75IN
WIND...60MPH

$$

KANOFSKY
471 
WWUS53 KLSX 230208
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
908 PM CDT MON JUN 22 2015

ILC001-230218-
/O.EXP.KLSX.SV.W.0097.000000T0000Z-150623T0215Z/
ADAMS IL-
908 PM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAMS COUNTY WILL
EXPIRE AT 915 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 4020 9112 4019 9112 4019 9103 4019 9091
      4009 9091 3994 9111 3996 9125 4020 9121
TIME...MOT...LOC 0208Z 307DEG 44KT 3983 9096

$$

KANOFSKY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:52 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 22, 5:52 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT Mon Jun 22 2015

.SHORT TERM:  (Through Late Tonight)
Issued at 301 PM CDT Mon Jun 22 2015

Warm temps continue into the evening with southerly flow ahead of
cold front associated surface low over WI. Sfc front will bring the
chance of thunderstorms in the northern CWA around 00z and central
areas of the CWA around 03z.  Ahead of front atmosphere is very
unstable with MLCAPE values 2000-3600 J/KG and bulk shear values of
15-35 kts. Prefrontal convection is not anticipated due to
significant capping in the mid levels. Although the MCS in IA from
this morning did produce an outflow boundary which may aid in
weakening the cap. If storms do manage to break the cap they could
quickly become severe. Front is forecast to move into the NE of CWA
by 00z.

Walsh

.LONG TERM:  (Tuesday through Next Monday)
Issued at 301 PM CDT Mon Jun 22 2015

(Tuesday-Thursday)

The chances for thunderstorms returns to the region Tuesday through
Thursday. It is apparent that all the models lack efficiency in
handling shortwaves along zonal flow. At this point we are using a
blend of the ECMWF and GFS models, while trending away from the NAM
model in the extended part of the forecast.It is apparent that the
chances of PoPs will increase in the southern CWA on Tuesday in
response to the moisture convergence along the front at the surface.
We are forecasting for scattered and isolated storms due to the lack
of upper level forcing. As for temperatures, expect seasonably warm
weather, yet it does not appear that a heat advisory will be issued
in our CWA tomorrow afternoon even though dewpoints may pool along
the front. By Wednesday, the front begins to push further to the north
with an ample amount of moisture convergence across the CWA. This
will bring higher PoPs to the central part of the CWA. In addition,
PoPs will be higher Wednesday evening into the overnight hours in
response to the nocturnal low level jet developing across the
plains. By Thursday, the models really trend away from the NAM model
as it keeps the front south in comparison to ECMWF and GFS models
bringing it into the northern parts of our CWA.

Perez

(Friday-Monday)

The ECMWF model continues to show better continuity with the latter
part of the forecast. It is expected for a ridge of high pressure to
develop across the western half of US bringing our CWA a potentially
active pattern over the weekend. It is expected that a front will push
through the CWA Friday into Saturday bringing the chance for
precipitation and below normal temperatures. This system will clear
out by Sunday. The models hint at another potential shortwave
building across the upper Midwest by Monday that could potentially
be a factor into early next week.

Perez

&&

.AVIATION:  (For the 00z TAFs through 00z Tuesday Evening)
Issued at 534 PM CDT Mon Jun 22 2015

Line of thunderstorms should reach KUIN by 03Z, and if it holds
together, KCOU and the KSTL TAF sites by 06Z. Otherwise expect VFR
conditions. A cold front will move through KUIN by around 12Z and
metro KSTL TAF sites by 16Z. Winds will back to northerly after
the front.

Specifics for KSTL: If the line of thunderstorms over northern
Missouri holds together it will reach KSTL around 06Z. Otherwise
VFR conditions expected. A cold front will move through around
16Z shifting winds to the north, then light winds will continue to
back to northeasterly Tuesday evening.

Browning

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY until 7 PM CDT this evening FOR Jefferson MO-St.
     Charles MO-St. Louis City MO-St. Louis MO.

IL...HEAT ADVISORY until 7 PM CDT this evening FOR Madison IL-Monroe
     IL-St. Clair IL.

&&

WFO LSX
Hazardous weather outlook, Jun 22, 3:58 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
358 PM CDT MON JUN 22 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
358 PM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT ALONG AND NORTH OF
INTERSTATE 70. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING
WINDS AND LOCALLY HEAVY RAINFALL.

POINTS ALONG THE ILLINOIS RIVER AND THE CUIVRE RIVER ARE CURRENTLY
IN MAJOR FLOOD STAGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

POINTS ALONG THE ILLINOIS RIVER AND THE CUIVRE RIVER AT OLD
MONROE ARE EXPECTED TO CONTINUE TO EXCEED MAJOR FLOOD STAGE
THROUGH AT LEAST SATURDAY FOR SOME LOCATIONS.

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:42 PM CDTSevere Thunderstorm WarningLSXAdams20 min
Jun 22, 8:52 PM CDTSevere Thunderstorm WarningLSXAdams, Brown38 min
Jun 22, 7:49 PM CDTTornado WarningLSXLewis41 min
Jun 22, 10:53 PM CDTRiver Flood WarningLSXLewis8 days
Jun 22, 11:03 PM CDTRiver Flood WarningLSXMarion63 hr
Jun 23, 9:49 AM CDTRiver Flood WarningLSXMarion28 hr
Jun 23, 3:09 PM CDTFlash Flood WatchLSXAudrain, Ralls9 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.